Alert archive / Maryland / Flash Flood Watches in 2018
Flash Flood Watch 21, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood watch at Aug 13, 2018, 4:21 AM EDT for 7 counties in West Virginia; 11 counties in Maryland; 11 counties in Virginia. It took effect at Aug 13, 2018, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2018, 4:21 AM EDT (08:21 UTC)
- In effect from
- Aug 13, 2018, 12:00 PM EDT
- Expired
- Aug 13, 2018, 10:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Baltimore/Washington
- Flood severity
- None
All 29 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Frederick County, VA, Loudoun County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 29 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
927 WGUS61 KLWX 130821 FFALWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Baltimore MD/Washington DC 421 AM EDT Mon Aug 13 2018 MDZ003>006-011-501>508-VAZ028-031-505-506-WVZ050>053-503-504- 131630- /O.NEW.KLWX.FF.A.0021.180813T1600Z-180814T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Frederick MD-Carroll-Northern Baltimore- Southern Baltimore-Extreme Western Allegany- Central and Eastern Allegany-Northwest Montgomery- Central and Southeast Montgomery-Northwest Howard- Central and Southeast Howard-Northwest Harford-Southeast Harford- Frederick VA-Clarke-Western Loudoun-Eastern Loudoun-Hampshire- Morgan-Berkeley-Jefferson-Western Mineral-Eastern Mineral- Including the cities of Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Frostburg, Cumberland, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Winchester, Berryville, Purcellville, Leesburg, Ashburn, Sterling, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, and Fort Ashby 421 AM EDT Mon Aug 13 2018 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... The National Weather Service in Sterling Virginia has issued a * Flash Flood Watch for portions of Maryland, Virginia, and West Virginia, including the following areas, in Maryland, Carroll, Central and Eastern Allegany, Central and Southeast Howard, Central and Southeast Montgomery, Extreme Western Allegany, Frederick MD, Northern Baltimore, Northwest Harford, Northwest Howard, Northwest Montgomery, Southeast Harford, Southern Baltimore, and Washington. In Virginia, Clarke, Eastern Loudoun, Frederick VA, and Western Loudoun. In West Virginia, Berkeley, Eastern Mineral, Hampshire, Jefferson, Morgan, and Western Mineral. * From noon EDT today through this evening * Slow moving showers and thunderstorms this afternoon and evening will be capable of producing intense rainfall rates that could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
4 follow-up statements
765 WGUS61 KLWX 131431 FFALWX Flood Watch National Weather Service Baltimore MD/Washington DC 1031 AM EDT Mon Aug 13 2018 MDZ003>006-011-501>508-VAZ028-031-505-506-WVZ050>053-503-504- 132245- /O.CON.KLWX.FF.A.0021.180813T1600Z-180814T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Frederick MD-Carroll-Northern Baltimore- Southern Baltimore-Extreme Western Allegany- Central and Eastern Allegany-Northwest Montgomery- Central and Southeast Montgomery-Northwest Howard- Central and Southeast Howard-Northwest Harford-Southeast Harford- Frederick VA-Clarke-Western Loudoun-Eastern Loudoun-Hampshire- Morgan-Berkeley-Jefferson-Western Mineral-Eastern Mineral- Including the cities of Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Frostburg, Cumberland, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Winchester, Berryville, Purcellville, Leesburg, Ashburn, Sterling, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, and Fort Ashby 1031 AM EDT Mon Aug 13 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of Maryland, Virginia, and West Virginia, including the following areas, in Maryland, Carroll, Central and Eastern Allegany, Central and Southeast Howard, Central and Southeast Montgomery, Extreme Western Allegany, Frederick MD, Northern Baltimore, Northwest Harford, Northwest Howard, Northwest Montgomery, Southeast Harford, Southern Baltimore, and Washington. In Virginia, Clarke, Eastern Loudoun, Frederick VA, and Western Loudoun. In West Virginia, Berkeley, Eastern Mineral, Hampshire, Jefferson, Morgan, and Western Mineral. * Until 10 PM EDT this evening * Slow moving showers and thunderstorms this afternoon and evening will be capable of producing intense rainfall rates that could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
787 WGUS61 KLWX 131705 FFALWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Baltimore MD/Washington DC 105 PM EDT Mon Aug 13 2018 DCZ001-MDZ013-014-VAZ027-030-053-054-WVZ055-501-502-140115- /O.EXA.KLWX.FF.A.0021.000000T0000Z-180814T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ District of Columbia-Prince Georges-Anne Arundel-Shenandoah- Warren-Fairfax-Arlington/Falls Church/Alexandria-Hardy- Western Grant-Eastern Grant- Including the cities of Washington, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, Strasburg, Woodstock, Mount Jackson, New Market, Front Royal, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Moorefield, Bayard, Mount Storm, and Petersburg 105 PM EDT Mon Aug 13 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... The National Weather Service in Sterling Virginia has expanded the * Flash Flood Watch to include portions of central Maryland, The District of Columbia, Virginia, and eastern West Virginia, including the following areas, in central Maryland, Anne Arundel and Prince Georges. The District of Columbia. In Virginia, Arlington/Falls Church/Alexandria, Fairfax, Shenandoah, and Warren. In eastern West Virginia, Eastern Grant, Hardy, and Western Grant. * Until 10 PM EDT this evening * Slow moving showers and thunderstorms this afternoon and evening will be capable of producing intense rainfall rates that could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MDZ003>006-011-501>508-VAZ028-031-505-506-WVZ050>053-503-504- 140115- /O.CON.KLWX.FF.A.0021.000000T0000Z-180814T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Frederick MD-Carroll-Northern Baltimore- Southern Baltimore-Extreme Western Allegany- Central and Eastern Allegany-Northwest Montgomery- Central and Southeast Montgomery-Northwest Howard- Central and Southeast Howard-Northwest Harford-Southeast Harford- Frederick VA-Clarke-Western Loudoun-Eastern Loudoun-Hampshire- Morgan-Berkeley-Jefferson-Western Mineral-Eastern Mineral- Including the cities of Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Frostburg, Cumberland, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Winchester, Berryville, Purcellville, Leesburg, Ashburn, Sterling, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, and Fort Ashby 105 PM EDT Mon Aug 13 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of Maryland, Virginia, and West Virginia, including the following areas, in Maryland, Carroll, Central and Eastern Allegany, Central and Southeast Howard, Central and Southeast Montgomery, Extreme Western Allegany, Frederick MD, Northern Baltimore, Northwest Harford, Northwest Howard, Northwest Montgomery, Southeast Harford, Southern Baltimore, and Washington. In Virginia, Clarke, Eastern Loudoun, Frederick VA, and Western Loudoun. In West Virginia, Berkeley, Eastern Mineral, Hampshire, Jefferson, Morgan, and Western Mineral. * Until 10 PM EDT this evening * Slow moving showers and thunderstorms this afternoon and evening will be capable of producing intense rainfall rates that could lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
129 WGUS61 KLWX 140009 FFALWX Flood Watch National Weather Service Baltimore MD/Washington DC 809 PM EDT Mon Aug 13 2018 DCZ001-MDZ013-014-503>506-VAZ027-028-030-031-053-054-505-506- WVZ050-055-501>504-140115- /O.CAN.KLWX.FF.A.0021.000000T0000Z-180814T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ District of Columbia-Prince Georges-Anne Arundel- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Shenandoah- Frederick VA-Warren-Clarke-Fairfax- Arlington/Falls Church/Alexandria-Western Loudoun-Eastern Loudoun- Hampshire-Hardy-Western Grant-Eastern Grant-Western Mineral- Eastern Mineral- Including the cities of Washington, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Front Royal, Berryville, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Purcellville, Leesburg, Ashburn, Sterling, Romney, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, and Fort Ashby 809 PM EDT Mon Aug 13 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Maryland, The District of Columbia, Virginia, and eastern West Virginia has been cancelled. The heaviest rainfall has ended in these areas. $$ MDZ003>006-011-501-502-507-508-WVZ051>053-140200- /O.CON.KLWX.FF.A.0021.000000T0000Z-180814T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Frederick MD-Carroll-Northern Baltimore- Southern Baltimore-Extreme Western Allegany- Central and Eastern Allegany-Northwest Harford-Southeast Harford- Morgan-Berkeley-Jefferson- Including the cities of Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Frostburg, Cumberland, Jarrettsville, Aberdeen, Paw Paw, Martinsburg, Charles Town, and Shepherdstown 809 PM EDT Mon Aug 13 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of Maryland and panhandle West Virginia, including the following areas, in Maryland, Carroll, Central and Eastern Allegany, Extreme Western Allegany, Frederick MD, Northern Baltimore, Northwest Harford, Southeast Harford, Southern Baltimore, and Washington. In panhandle West Virginia, Berkeley, Jefferson, and Morgan. * Until 10 PM EDT this evening * Slow moving showers and thunderstorms this evening will be capable of producing intense rainfall rates that could lead to flash flooding. Additional showers and thunderstorms in southern Pennsylvania could move southward into these areas, as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
744 WGUS61 KLWX 140204 FFALWX Flood Watch National Weather Service Baltimore MD/Washington DC 1004 PM EDT Mon Aug 13 2018 MDZ003>006-011-501-502-507-508-WVZ051>053-140315- /O.EXP.KLWX.FF.A.0021.000000T0000Z-180814T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Frederick MD-Carroll-Northern Baltimore- Southern Baltimore-Extreme Western Allegany- Central and Eastern Allegany-Northwest Harford-Southeast Harford- Morgan-Berkeley-Jefferson- Including the cities of Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore, Frostburg, Cumberland, Jarrettsville, Aberdeen, Paw Paw, Martinsburg, Charles Town, and Shepherdstown 1004 PM EDT Mon Aug 13 2018 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for portions of Maryland and panhandle West Virginia has expired. Heaviest rainfall has ended across the region. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood watch went out at Aug 13, 4:01 AM EDT, 20 minutes earlier.
Area forecast discussion, Aug 13, 4:01 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
401 AM EDT Mon Aug 13 2018
.SYNOPSIS...An upper level low over the lower Ohio valley will
drift east across southern Pennsylvania through tonight then
lift northeast and away from the region Tuesday. Upper level
ridging will then build over the area Tuesday through Thursday.
A cold front will approach from the west toward the end of the
work week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Upper level low over the lower OH valley will begin to drift
east today and move across southern PA tonight. Pretty decent
height falls (~50 meters/12 hr) are progged across the area this
afternoon into this evening and provide large scale lift for
showers and thunderstorms especially across the northern half of
the fcst area. This when combined with 1.5+ inch PW, low FFG
values, and weak storm motions of 5-10 kt could result in
t-storms that could produce intense rainfall rates and lead to
flash flooding. Already saw t-storms produce 2.3 inch/hr
rainfall rates in Baltimore county this morning. For this
reason, will be issuing a flash flood watch for the northern
half of the fcst area early this morning.
Convection is expected to shift north into PA late this evening
as upper low moves eastward. Trough axis will cross the area
overnight with significant height rises progged Tue through Thu
leading to much drier conditions.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Improving weather conditions Tue-Wed under building mid-upper
level ridge, but sct showers/t-storms still possible Tue with
daytime heating. Dry Wed as subsidence inversion strengthens.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Dry conditions expected to continue for a majority of the day on
Thursday as well. However, a surface low pressure system moving
across the Great Lakes region will drag its associated cold front
towards the area on Thursday. A very warm and humid airmass will be
advected into the region ahead of this front, with highs expected to
reach the low 90s and dew points into the low 70s. With this type of
airmass in place, showers and thunderstorms are possible Thursday
afternoon out ahead of the front.
Frontal passage will begin on Friday afternoon, so temperatures look
to remain in the upper 80s ot low 90s thanks to continued southwest
flow. Showers and thunderstorms will occur as this front moves
through the area, which looks to be in the mid to late afternoon
timeframe. The front looks to move through the region fairly slowly,
potentially hanging around into Saturday through the first half of
the day. So, maintaining chance POPs through Friday and Saturday.
Temperatures on Saturday will be in the mid 80s.
On Sunday, the forecast diverges among recent guidance. The GFS
takes the cold front out of the region late Saturday, while the Euro
keeps the front stalled on Sunday as well. So, for now, keeping
chance POPs through Sunday as well. High temps will again be in the
mid 80s in the wake of the cold front.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
LIFR conditions at KCHO and KMRB through 11Z. Then, numerous
showers and t-storms expected at KMRB, KIAD, KMTN with brief IFR
restrictions possible in heavy rain. Showers more scattered
south of I-66. Conditions improve after 14/02Z but with fog
likely to redevelop late tonight. Fair weather Tue-Wed.
VFR conditions are expected Thursday and the early part of Friday
for the most part. However, the chance for scattered showers and
thunderstorms will exist, which could cause temporary restrictions.
Sub-VFR conditions could become more problematic by Friday
afternoon, when rain chances increase with the passage of a cold
front.
&&
.MARINE...
Winds are expected to remain below SCA through Thu, but mariners
can expect locally higher winds and waves near thunderstorms.
Wind gusts are expected to remain below SCA conditions Thursday, as
high pressure remains in control. Showers and thunderstorms may
return late Thursday into Friday due to a front. Breezy conditions
possible but uncertain as to if the small craft criteria will be
reached.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Dense Fog Advisory until 7 AM EDT this morning for MDZ502.
Flash Flood Watch from noon EDT today through this evening for
MDZ003>006-011-501>508.
VA...Dense Fog Advisory until 7 AM EDT this morning for VAZ025>031-
036-037-503-504-507-508.
Flash Flood Watch from noon EDT today through this evening for
VAZ028-031-505-506.
WV...Dense Fog Advisory until 7 AM EDT this morning for WVZ050>053-
055-502-504-506.
Flash Flood Watch from noon EDT today through this evening for
WVZ050>053-503-504.
MARINE...None.
&&
SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...CJL
AVIATION...LFR/CJL
MARINE...LFR/CJLHazardous weather outlook, Aug 12, 11:03 PM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1103 PM EDT Sun Aug 12 2018 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-131315- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1103 PM EDT Sun Aug 12 2018 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...Tonight Isolated flooding continues in Stafford County. Consult the latest Flood Warning for more information. .DAYS TWO THROUGH SEVEN...Monday through Saturday Several rounds of showers and thunderstorms are likely once again Monday and Tuesday. Isolated flooding will continue to be a threat, particularly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-131315- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1103 PM EDT Sun Aug 12 2018 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...Tonight Isolated flooding continues in Culpeper County. Consult the latest Flood Warning for more information. .DAYS TWO THROUGH SEVEN...Monday through Saturday Several rounds of showers and thunderstorms are likely once again Monday and Tuesday. Isolated flooding will continue to be a threat, particularly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 13, 12:04 AM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1204 AM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLOOD 1 ESE SPRING VALLEY 38.33N 77.45W
08/13/2018 STAFFORD VA EMERGENCY MNGR
HARRELL RD. CLOSED DUE TO HIGH WATER NEAR INTERSECTION
WITH BRAEMAR PL.
&&
EVENT NUMBER LWX1801601
CJLLocal storm report, Aug 13, 12:07 AM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1207 AM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLOOD 1 WSW BROOKFIELD 38.31N 77.45W
08/13/2018 STAFFORD VA EMERGENCY MNGR
RIVER RD. CLOSED DUE TO HIGH WATER NEAR INTERSECTION
WITH KINGS HIGHWAY.
&&
EVENT NUMBER LWX1801602
CJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:20 AM EDT | Dense Fog Advisory | LWX | Berkeley, Grant, Hampshire, Hardy, Jefferson, Mineral and 2 more | 4 hr |
| Aug 13, 1:53 PM EDT | Areal Flood Warning | LWX | Morgan | 4 hr |
| Aug 13, 1:31 AM EDT | Areal Flood Warning | LWX | Baltimore, City of Baltimore | 4 hr |
| Aug 13, 3:45 AM EDT | Areal Flood Warning | LWX | Baltimore | 76 min |
| Aug 13, 4:51 AM EDT | Areal Flood Warning | LWX | Baltimore | 60 min |
| Aug 13, 5:25 AM EDT | Areal Flood Warning | LWX | Harford | 3 hr |
| Aug 13, 4:22 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 38 min |
| Aug 13, 4:57 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery, Prince George's | 48 min |
| Aug 13, 5:07 PM EDT | Areal Flood Warning | LWX | Carroll, Howard | 3 hr |
| Aug 13, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard | 38 min |
| Aug 13, 5:35 PM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 3 hr |
| Aug 13, 5:49 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 41 min |
| Aug 13, 6:20 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 55 min |
| Aug 13, 6:55 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 50 min |
| Aug 12, 8:29 PM EDT | Areal Flood Warning | LWX | Stafford | 4 hr |
| Aug 13, 12:09 AM EDT | Areal Flood Warning | LWX | Stafford | 6 hr |
| Aug 13, 2:32 PM EDT | Flash Flood Warning | LWX | Culpeper, Madison, Rappahannock | 3 hr |
| Aug 13, 3:06 PM EDT | Severe Thunderstorm Warning | LWX | Augusta | 39 min |
| Aug 13, 3:46 PM EDT | Special Marine Warning | LWX | 72 min | |
| Aug 13, 3:46 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Prince William, City of Manassas, City of Manassas Park | 44 min |
| Aug 13, 4:11 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria | 49 min |
| Aug 13, 4:48 PM EDT | Special Marine Warning | LWX | 25 min | |
| Aug 13, 5:13 PM EDT | Severe Thunderstorm Warning | LWX | Nelson | 47 min |
| Aug 13, 5:29 PM EDT | Areal Flood Warning | LWX | Nelson | 2 hr |
| Aug 13, 5:39 PM EDT | Special Marine Warning | LWX | 54 min | |
| Aug 13, 5:51 PM EDT | Special Marine Warning | LWX | 84 min | |
| Aug 13, 6:32 PM EDT | Special Marine Warning | LWX | 64 min |
Nearby
Flash Flood Watches in Maryland, 2018Flash Flood Watches in Virginia, 2018Flash Flood Watches in West Virginia, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.